Alert archive / Virginia / Flash Flood Warnings in 2006

Flash Flood Warning 22, NWS Blacksburg, VA

July 5, 2006Charlotte County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jul 5, 2006, 8:30 PM EDT for Charlotte County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2006, 8:30 PM EDT (00:30 UTC)
Expired
Jul 5, 2006, 11:30 PM EDT
In force
3 hr
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text

County Charlotte County, VA

The radar

The Norfolk radar (KAKQ), 144 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 0.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2006-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2006-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 060032
FFWRNK
VAC037-060330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
830 PM EDT WED JUL 5 2006

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN AND CENTRAL CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 1130 PM EDT

* AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. UP TO
  4 INCHES OF RAIN HAS OCCURRED OVER THE NORTHERN HALF OF THE COUNTY
  SINCE 7:00 PM.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WREN...RED
  HOUSE...PHENIX...MADISONVILLE...CULLEN AND ABILENE

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. REMEMBER TURN AROUND...DONT DROWN.

STAY AWAY FROM DRAINAGE DITCHES...STORM SEWERS OR STREAMS...AS THEY
CAN BECOME DEADLY TORRENTS AFTER HEAVY RAIN.

PLEASE RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3702 7846 3700 7880 3709 7888 3719 7883
      3725 7869 3720 7868 3720 7864 3714 7858
      3714 7852 3708 7845 3706 7845

$$

JH
2 follow-up statements
000 
WGUS71 KRNK 060131
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
928 PM EDT WED JUL 5 2006

VAC037-060330-
CHARLOTTE VA-
928 PM EDT WED JUL 5 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR 
NORTHERN AND CENTRAL CHARLOTTE COUNTY...

AT 927 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT 
THE HEAVY RAIN HAD WEAKENED AND MOVED EAST OF THE WARNED AREA. 
HOWEVER RUNOFF FROM THE EARLIER DOWNPOURS MAY CONTINUE TO CAUSE 
FLOODING ALONG ROUGH AND CUB CREEKS IN NORTHERN CHARLOTTE COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RED HOUSE...
MADISONVILLE AND ABILENE

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3702 7846 3700 7880 3709 7888 3719 7883
      3725 7869 3720 7868 3720 7864 3714 7858
      3714 7852 3708 7845 3706 7845

$$

JH
000 
WGUS71 KRNK 060256
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1056 PM EDT WED JUL 5 2006

VAC037-060259-
CHARLOTTE VA-
1056 PM EDT WED JUL 5 2006

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN CHARLOTTE
COUNTY...

THE COUNTY WARNING POINT HAS NOT RECEIVED ANY REPORTS OF FLOODING IN 
THE WARNED AREA. HEAVY RAIN OVER THE NORTHERN PORTION OF THE COUNTY 
HAS DISSIPATED...THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3702 7846 3700 7880 3709 7888 3719 7883
      3725 7869 3720 7868 3720 7864 3714 7858
      3714 7852 3708 7845 3706 7845

$$

RCS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 7:28 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jul 5, 7:28 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
728 PM EDT WED JUL 5 2006

.AVIATION...

APPEARS THAT HEAVIEST RAIN THREAT IS COMING TO AN END WITH MAIN
BATCH OF PRECIP MOVING THROUGH EASTERN AREAS BY 02Z OR SO.
HOWEVER...AS COLD FRONT CONTINUES ITS SLOW APPROACH FROM THE WEST
OVERNIGHT...STILL EXPECT OCCASIONAL ROUNDS OF SHOWERS/PERHAPS A
THUNDERSTORM THROUGH ABOUT 12Z...AND PERHAPS A BIT BEYOND ACRS THE
EAST. ANTICIPATE MAINLY MVFR CEILINGS/VISBYS WITH PLENTY OF
MOISTURE HANGING AROUND AND MAYBE AN OCCASIONAL BREAK IN THE SKY
COVER...WITH POTENTIAL FOR MORE LOCALIZED DENSE FOG/LOWER CIGS IN
THE VALLEYS WHERE CONDS MAY APPROACH VLIFR FROM TIME TO TIME.
CONDS WILL IMPROVE QUICKLY TOMORROW MORNING AS FRONT MOVES THRU
THE REGION AND MUCH DRIER AIR POURS SOUTH INTO THE REGION. EXPECT
HIGHER CIRRUS MAY HANG TOUGH ACRS THE EAST WITH JUST SOME SCATTERED
CU DEVELOPMENT ELSEWHERE THROUGH THE END OF THE TAF PERIOD.

&&

.PREV DISCUSSION...
 (ISSUED 228 PM EDT WED JUL 5 2006)

SHORT TERM /TONIGHT THROUGH THURSDAY/...

THIS AFTERNOON A SURFACE FRONT WAS POSITIONED ALONG THE OHIO RIVER
VALLEY. A SHORTWAVE TROUGH WAS RIDING ALONG THIS FRONT ACROSS KY/TN.
THIS FEATURE WILL CONTINUE TO RIDE ALONG THE FRONT INTO THE FORECAST
AREA BY THIS EVENING...AND THE FRONT WILL THEN SUBSEQUENTLY PROGRESS
THROUGH THE AREA THE REMAINDER OF THE NIGHT...EXITING THE FAR
SOUTHEAST PART OF THE AREA THURSDAY MORNING.

THE CONCERN WILL BE TWO FOLD TONIGHT. FIRST A SEVERE THUNDERSTORM
WATCH WILL BE IN EFFECT THE REMAINDER OF THIS AFTERNOON THROUGH 900
PM THIS EVENING FOR ALL OF THE NORTH CAROLINA COUNTIES IN OUR
JURISDICTION AND ALL BUT BATH COUNTY IN OUR VIRGINIA JURISDICTION.
THE SEVERE WEATHER THREAT WILL BE MAINLY FOR DAMAGING WINDS WITH
LARGE HAIL A SECONDARY THREAT.

THE SECOND CONCERN THE REST OF THIS AFTERNOON AND TONIGHT WILL BE
FOR POTENTIALLY FLASH FLOOD CAUSING HEAVY RAIN ACCOMPANYING THE
EXPECTED SHOWERS AND STORMS OVERNIGHT. HAVE EXPANDED THE FLASH FLOOD
WATCH TO INCLUDE A GREATER PORTION OF OUR AREA OF
RESPONSIBILITY...NAMELY A GREATER PORTION OF THE ROANOKE
VALLEY...ALL THE NEW RIVER VALLEY...AND THE MOUNTAIN EMPIRE REGION
OF SOUTHWEST VIRGINIA. AVERAGE RAINFALL TOTALS IN THE FLASH FLOOD
WATCH AREA WILL AVERAGE 0.75 TO 1.25 INCHES...BUT LOCALLY HEAVIER
AMOUNTS IN THE 2 TO 3 INCH RANGE WILL BE POSSIBLE.

EXPECTING PRECIPITATION TO END WEST OF THE BLUE RIDGE THURSDAY
SHORTLY AFTER SUNRISE...AND BY THE MID-AFTERNOON IN AREAS NEAR AND
EAST OF DANVILLE VA.  PARTS OF THE GREENBRIER AND NEW RIVER VALLEYS
MAY SEE PATCHY RIVER VALLEY FOG FROM LATE TONIGHT INTO EARLY
THURSDAY MORNING...AS THE RAIN ENDS AND SKIES BEGIN TO SEE SOME
BREAKS.

LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...

THURSDAY NIGHT THROUGH SUNDAY NIGHT COOL HIGH PRESSURE BUILDS INTO
AND THEN OVER THE AREA. THIS FEATURE SHOULD ALLOW FOR LIMITED CLOUD
COVER AND COOLER THAN AVERAGE TEMPERATURES. SOME PATCHY VALLEY FOG
WILL STILL BE POSSIBLE IN THE GREENBRIER AND NEW RIVER VALLEYS LATE
THURSDAY NIGHT AND EARLY FRIDAY MORNING.

BY MONDAY...THE CENTER OF THE SURFACE HIGH WILL BE EAST OF THE
AREA...AND THE UPPER LEVEL FLOW BECOMES MORE ZONAL ACROSS THE
REGION...AND HEIGHTS WILL BE GENERALLY ON THE RISE. THIS TRANSLATES
INTO GRADUAL WARMING TREND FOR EARLY NEXT WEEK...AND ALSO BETTER
CHANCES AS THE WEEK PROGRESSES FOR SHOWERS AND STORMS AS LOW LEVEL
MOISTURE AND INSTABILITY INCREASE IN ADVANCE OF A SHORTWAVE TROUGH
MOVING INTO THE MIDWEST.

AVIATION...

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE COUNTY
WARNING AREA AHEAD OF A COLD FRONT CROSSING SOUTHEAST THROUGH THE
REGION. CONDITIONS WILL BE MVFR TO IFR DUE TO CEILINGS AND
VISIBILITIES...ESPECIALLY IN THUNDERSTORMS WITH VERY HEAVY RAIN.
ONCE THE FRONT GOES THROUGH AND THE SHOWERS END...CONDITIONS WILL
IMPROVE QUICKLY TO VFR.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH FOR VAZ007-009>017-022-032>034-043>047-058-
     059 UNTIL 9 AM THURSDAY.
NC...FLASH FLOOD WATCH FOR NCZ001>006-018>020 UNTIL 9 AM THURSDAY.
WV...FLASH FLOOD WATCH FOR WVZ042 UNTIL 9 AM THURSDAY.
&&

LAWRENCE
Hazardous weather outlook, Jul 5, 4:49 AM EDT, 15 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
449 AM EDT WED JUL 5 2006

NCZ001>003-018>020-VAZ007-009>020-022>024-032>035-WVZ042>045-
060500-
ASHE-ALLEGHANY-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND-
GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-
ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
MERCER-SUMMERS-MONROE-GREENBRIER-
449 AM EDT WED JUL 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...
SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS.
IN ADDITION...HEAVY RAINFALL FROM THUNDERSTORMS MAY PRODUCE
ISOLATED FLOODING AND SMALL CREEKS...STREAMS AND URBAN AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT.

NCZ004>006-VAZ043>047-058-059-060500-
STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
449 AM EDT WED JUL 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. WIDESPREAD
THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED TO DEVELOP TODAY AND
TONIGHT. AS A RESULT OF THIS AND RAINFALL FROM LATE TUESDAY
NIGHT...THERE IS AN ENHANCED RISK OF FLASH FLOODING.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY PRODUCE LARGE HAIL
AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 5, 5:39 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
539 PM EDT WED JUL 5 2006

VAZ045-052245-
CAMPBELL VA-
539 PM EDT WED JUL 5 2006

...STRONG THUNDERSTORM THIS EVENING WITH HEAVY RAINS...

AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF BROOKNEAL...OR ABOUT OVER LONG
ISLAND...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORM WILL BE
NEAR...GLADYS AT 545 PM EDT...HAT CREEK AT 600 PM EDT...SPRING MILLS
AT 605 PM EDT...

THIS STORM CAN PRODUCE HEAVY RAINS...DANGEROUS LIGHTNING AND WIND
GUSTS TO 40 MPH. EXPECT RAINFALL AMOUNTS OF 1 TO 2 INCHES DURING
THE NEXT HOUR. PONDING OF WATER IS POSSIBLE IN LOW LYING AND POOR
DRAINAGE AREAS.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

KK
Special weather statement, Jul 5, 6:04 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
604 PM EDT WED JUL 5 2006

NCZ005-006-052300-
ROCKINGHAM NC-CASWELL NC-
604 PM EDT WED JUL 5 2006

...STRONG THUNDERSTORM THIS EVENING WITH HEAVY RAINS...

AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF CAMP SPRINGS...MOVING NORTHEAST
AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...CAMP SPRINGS AT 610
PM EDT...JERICHO AT 620 PM EDT...BAYNES AT 625 PM EDT...PROSPECT HILL
AT 635 PM EDT...TOPNOT...HIGHTOWERS AT 640 PM EDT...LEASBURG AT 655
PM EDT...

THIS STORM CAN PRODUCE HEAVY RAINS...DANGEROUS LIGHTNING AND
WIND GUSTS UP TO 40 MPH. EXPECT RAINFALL AMOUNTS OF 1 TO 2 INCHES
DURING THE NEXT HOUR.

PONDING OF WATER IS POSSIBLE IN POOR DRAINAGE AND LOW LYING AREAS.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR ANY
UPDATES ON THIS STORM.

KK
Special weather statement, Jul 5, 6:34 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
634 PM EDT WED JUL 5 2006

VAZ032-043-052330-
PATRICK VA-HENRY VA-
634 PM EDT WED JUL 5 2006

...STRONG THUNDERSTORM THIS EVENING WITH HEAVY RAINS...

AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF SPENCER...MOVING EAST AT 25
MPH. THE STRONG THUNDERSTORM WILL BE NEAR...FIELDALE AT 640 PM EDT...
VILLA HEIGHTS...COLLINSVILLE AT 645 PM EDT...MARTINSVILLE CITY AT 650
PM EDT...CHATMOSS AT 655 PM EDT...LEATHERWOOD...AXTON AT 705 PM
EDT...

THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINS...DANGEROUS LIGHTNING
AND WIND GUSTS TO 40 MPH. EXPECT RAINFALL AMOUNTS OF 1 TO 2 INCHES
DURING THE NEXT HOUR.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

KK
Special weather statement, Jul 5, 7:22 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
722 PM EDT WED JUL 5 2006

VAZ058-060015-
HALIFAX VA-
722 PM EDT WED JUL 5 2006

...STRONG THUNDERSTORM WITH HEAVY RAINS THIS EVENING...

AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF VIRGILINA...MOVING NORTHEAST
AT 25 MPH.

THIS STORM CAN PRODUCE HEAVY RAIN...FREQUENT LIGHTNING AND A WIND
GUST UP TO 45 MPH. EXPECT RAINFALL AMOUNTS OF 1 TO 2 INCHES DURING
THE NEXT HOUR.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS STORM.

KK
Special weather statement, Jul 5, 7:45 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
745 PM EDT WED JUL 5 2006

VAZ059-060045-
CHARLOTTE VA-
745 PM EDT WED JUL 5 2006

...THUNDERSTORMS WITH HEAVY RAINS THIS EVENING...

AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTH OF REDOAK...MOVING NORTHEAST AT 30
MPH. THE STRONG THUNDERSTORM WILL BE NEAR...WYLLIESBURG AT 750 PM
EDT...DRAKES BRANCH AT 800 PM EDT.

ADDITIONAL SHOWERS AND THUNDERSTORMS WERE MOVING EAST ACROSS
NORTHERN CHARLOTTE COUNTY.

THESE STORMS CAN PRODUCE HEAVY RAIN...FREQUENT LIGHTNING AND
WIND GUSTS UP TO 45 PM.

RAINFALL RATE OF ONE TO THREE INCHES PER HOUR ARE POSSIBLE
WITH THESE THUNDERSTORMS. PONDING OF WATER IS POSSIBLE IN
POOR DRAINAGE AND LOW LYING AREAS. WATCH FOR RAPID RISES ALONG
CREEKS ESPECIALLY WEST BRANCH WARDS FORK CREEK.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

KK
Special weather statement, Jul 5, 7:49 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
749 PM EDT WED JUL 5 2006

VAZ044-058-060115-
HALIFAX VA-PITTSYLVANIA VA-
749 PM EDT WED JUL 5 2006

...STRONG THUNDERSTORMS PASSING OVER SOUTHSIDE VIRGINIA...

AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR DANVILLE TO 4 MILES
NORTHEAST OF CHATHAM. THE LINE WAS MOVING NORTHEAST AT 25 MPH. THE
THE LINE OF STRONG THUNDERSTORM WILL AFFECT EASTERN PITTSYLVANIA
COUNTY THROUGH 8:15 PM...THEN EAST ACROSS MUCH OF HALIFAX COUNTY
BETWEEN 8:00 AND 9:00 PM. OTHER STRONG STORMS WILL ALSO AFFECT
NORTHERN HALIFAX COUNTY OVER THE NEXT HOUR AS WELL.

WIND GUSTS TO 45 MPH ALONG WITH TORRENTIAL RAINFALL AND FREQUENT
LIGHTNING ARE POSSIBLE WITH THIS STORM.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4.

Nearby

Flash Flood Warnings in Virginia, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.